Alabama, 2007Damaging Winds in Alabama, August 10, 2007
August 10, 2007 · NWS BMX · 3 events in 1 county or zone
An isolated severe thunderstorm developed in the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed in the heat of the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 10, 2:24 PM CST, 41 minutes earlier.
Area forecast discussion, Aug 10, 2:24 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT FRI AUG 10 2007
.SHORT TERM...TONIGHT.
NOT MUCH CHANGE FROM THE PREVIOUS FORECAST FOR TONIGHT...AS SURFACE
BOUNDARY WILL STALL OVER SOUTHEASTERN ALABAMA...AND WITH DRIER AIR
MOVING IN FROM THE NORTHWEST...WILL ALLOW TEMPERATURES IN MOST
LOCATIONS TO FALL BELOW 75...EXCEPT POSSIBLY SOUTH OF I-85 CORRIDOR.
WILL TAILOR EVENING FORECAST TO CURRENT RADAR TRENDS...BUT STILL
EXPECT MOST CONVECTION TO END BY 8 PM...EXCEPT SOUTH OF THE I-85
CORRIDOR...WHERE IT MAY BE MIDNIGHT BEFORE IT ENDS. LOOK FOR MOSTLY
CLEAR SKIES FOR THE REMAINDER OF THE NIGHT ALL LOCATIONS.
02/JBW
&&
THROUGH THE WEEKEND...AS THE AFOREMENTIONED BOUNDARY DRIFTS
SOUTHWARD OVER THE WEEKEND...ONLY SLIGHTLY DRIER AIR WILL FILTER
INTO NORTH CENTRAL ALABAMA. HIGHS OVER THE WEEKEND WILL AGAIN
APPROACH 100 DEGREES ACROSS MUCH FOR AREA. HOWEVER HEAT
INDICES...DUE TO THE SLIGHTLY DRIER AIR...WILL NOT MEET ADVISORY
CRITERIA. AS THE SURFACE BOUNDARY LINGERS ACROSS THE SOUTHERN
PORTIONS OF THE CWA...DAYTIME HEATING AND WEAK SURFACE CONVERGENCE
COULD TRIGGER ISOLATED TSTORM DEVELOPMENT EACH AFTERNOON.
.LONG TERM...MONDAY THROUGH FRIDAY
THE UPPER LEVEL RIDGE CENTER WILL BEGIN TO MOVE BACK EASTWARD FOR
THE BEGINNING OF THE WEEK...INCREASING AFTERNOON THICKNESS VALUES.
THIS WILL ONCE AGAIN BRING A RETURN TO THE HIGHS OF PLUS 100
DEGREES...WITH HEAT INDICES NEARING 110. FUTURE SHIFTS WILL HAVE TO
CONSIDER A POSSIBLE HEAT ADVISORY BEGINNING MONDAY AFTERNOON. RAIN
CHANCES LOOK SLIM THROUGH WEDNESDAY.
AS THE UPPER LEVEL RIDGE RETROGRADES WESTWARD AND A LONG WAVE TROUGH
DIGS SOUTHWARD INTO THE EASTERN CONUS LATE NEXT WEEK...COULD SEE A
SLIGHT REPRIEVE FROM THE OPPRESSIVE HEAT NEXT WEEKEND. WITH TEMPS
RETURNING TO NEAR CLIMO VALUES (AROUND 90) FOR A FEW DAYS.
14
&&
.CLIMATE...
SOME RECORD HIGHS FOR THE WEEKEND...
LOCATION SAT SUN
---------------------------
BIRMINGHAM 99 101
TUSCALOOSA 102 104
ANNISTON 101 99
MONTGOMERY 101 102
02/JBW
&&
.AVIATION...18Z TAF DISCUSSION.
VFR CONDITIONS EXPECTED THROUGH PERIOD. VCTS MENTIONED THIS
AFTERNOON AT ALL SITES AS SURFACE BOUNDARY MOVING THROUGH
AREA THIS AFTERNOON AND EARLY EVENING MAY BE SUFFICIENT TO
TRIGGER ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS...
ESPECIALLY AROUND TCL...BHM...ANB...AND EET. EVENTUAL
SPEED/TIMING OF BOUNDARY WILL BE KEY HERE...ESPECIALLY
AT MGM AND TOI.
02/JBW
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 99 72 99 69 / 10 10 0 10 0
ANNISTON 71 99 72 99 72 / 10 10 10 10 0
BIRMINGHAM 72 100 72 101 72 / 10 10 10 10 0
TUSCALOOSA 70 101 73 102 73 / 10 10 10 10 0
CALERA 73 100 73 100 72 / 10 10 10 10 0
AUBURN 74 97 73 96 73 / 10 10 10 10 0
MONTGOMERY 74 101 75 100 73 / 10 10 10 10 0
TROY 74 98 75 97 74 / 10 10 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FOR ALL OF CENTRAL
ALABAMA THROUGH 7 PM FRIDAY.
&&
02/14/02
Hazardous weather outlook, Aug 10, 12:57 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR WET MICROBURST POTENTIAL
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT FRI AUG 10 2007
ALZ011>015-017>050-111830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
157 PM CDT FRI AUG 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
...HEAT ADVISORY IN EFFECT FOR ALL OF CENTRAL ALABAMA THROUGH
7 PM CDT...
TEMPERATURES BETWEEN 100 AND 105 ARE EXPECTED ONCE AGAIN TODAY
ACROSS CENTRAL ALABAMA. HEAT INDEX VALUES WILL GENERALLY RANGE
FROM 105 TO 113 DEGREES.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
8 PM AS A WEAK SURFACE BOUNDARY CONTINUES TO MOVE THROUGH
CENTRAL ALABAMA. A FEW OF THESE STORMS COULD BE STRONG...
PRODUCING WIND GUSTS OF UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THE MAIN AREA OF CONCERN WILL
BE CENTERED AROUND INTERSTATES 20 AND 59...INCLUDING TUSCALOOSA...
JASPER...BIRMINGHAM...GADSDEN...AND ANNISTON.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH
MONTGOMERY...MODERATE
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL SATURDAY THROUGH
THURSDAY. HEAT INDICES DURING THE NEXT WEEK WILL RANGE FROM 103 TO
108. IF ONLY A BIT MORE MOISTURE BECOMES AVAILABLE...AND OVERNIGHT
TEMPERATURES DO NOT FALL BELOW 75...HEAT ADVISORIES MAY BE REQUIRED.
ALTHOUGH MOST LOCATIONS WILL REMAIN DRY THROUGH THE ENTIRE PERIOD..
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MOST AFTERNOONS.
SOME OF THESE THUNDERSTORMS COULD BE STRONG...PRODUCING FREQUENT
LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH...AND BRIEF HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
02/JBW
In the hours before
Special weather statement, Aug 10, 1:41 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT FRI AUG 10 2007
ALZ025-102030-
SHELBY-
241 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 330 PM
CDT...
...THIS INCLUDES THE CITIES OF...COLUMBIANA AND MEADOWBROOK...
AT 238 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CHELSEA TO
10 MILES WEST OF CALERA...MOVING EAST AT 10 MPH.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
27/SWU
Special weather statement, Aug 10, 1:46 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT FRI AUG 10 2007
ALZ034-102030-
BIBB-
246 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 330 PM
CDT...
AT 242 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ASHBY
TO 8 MILES WEST OF SIX MILE...MOVING EAST AT 10 MPH.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
27/SWU
Special weather statement, Aug 10, 1:53 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT FRI AUG 10 2007
ALZ019-027-102045-
CALHOUN-TALLADEGA-
253 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA AND CALHOUN
COUNTIES UNTIL 345 PM CDT...
...THIS INCLUDES THE CITIES OF...ANNISTON...LINCOLN...OXFORD...
SAKS...TALLADEGA AND WEST END-COBB TOWN...
AT 250 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WEST
END-COBB TOWN TO 2 MILES SOUTHEAST OF LINCOLN...MOVING SOUTHEAST AT
15 MPH.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
27/SWU
Special weather statement, Aug 10, 2:36 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT FRI AUG 10 2007
ALZ032-102100-
HALE-
336 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 400 PM
CDT...
...THIS INCLUDES THE CITY OF GREENSBORO...
AT 333 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 13 MILES NORTH OF GREENSBORO...MOVING SOUTHEAST AT 10
MPH.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Aug 10, 2:38 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT FRI AUG 10 2007
ALZ024-102130-
JEFFERSON-
338 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 430
PM CDT...
...THIS INCLUDES THE CITIES OF...ADAMSVILLE...BESSEMER...
BIRMINGHAM...BRIGHTON...CAHABA HEIGHTS...CENTER POINT...TARRANT...
FAIRFIELD...FORESTDALE...FULTONDALE...GARDENDALE...HOMEWOOD...
HOOVER...HUEYTOWN...LIPSCOMB...MIDFIELD...MINOR...MOUNTAIN BROOK AND
VESTAVIA HILLS...
AT 333 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM MINOR TO 2 MILES NORTHWEST
OF BESSEMER...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
27/SWU
Special weather statement, Aug 10, 2:47 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT FRI AUG 10 2007
ALZ035-102130-
CHILTON-
347 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 430
PM CDT...
AT 345 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF MAPLESVILLE...MOVING SOUTHEAST AT 10
MPH.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
27/SWU
Thunderstorm Wind, Jefferson
- When
- August 10, 3:05 PM CST
- Where
- Jefferson County, 0.81 mi E of Bluff Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.400, -86.856
Several trees were blown down in the Bluff Park area.
Thunderstorm Wind, Jefferson
- When
- August 10, 3:05 PM CST
- Where
- Jefferson County, 2.15 mi NNE of Hoover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.349, -86.806
Several trees were blown down on Sourwood Drive, just off of Riverchase Parkway.
Thunderstorm Wind, Jefferson
- When
- August 10, 3:05 PM CST
- Where
- Jefferson County, 1.34 mi ENE of Morgan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.337, -86.899
Several trees were blown down on Raspberry Road and Strawberry Lane.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, August 10 to 11, 20079 injured · $1.0 million · 95 kt wind · 4 events
- Excessive Heat in Texas, August 10, 20071 death · 1 injured · 1 event
- Excessive Heat in Nevada, August 10, 20071 death · 1 event
- Heat in North Carolina, August 10, 20071 death · 1 event
- Damaging Winds in North Carolina, August 10, 20074 injured · $1.0 million · 75 kt wind · 11 events
- Tornadoes and Hail in Montana, August 10, 2007$72,000 · EF1 · 46 events
- Tornado and Hail in North Dakota, August 10 to 11, 2007$267,000 · EF0 · 29 events
- Flash Flood and Hail in Minnesota, August 10 to 11, 20071 injured · 1.75 in hail · 64 events
- Heavy Rain in New Jersey, August 10, 2007$100,000 · 1 event
- Flash Flood and Hail in Arizona, August 10, 2007$70,000 · 70 kt wind · 7 events
- Tornadoes and Hail in North Dakota, August 10, 2007EF1 · 15 events
- Tornadoes and Hail in South Dakota, August 10, 2007EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57061, 57063, 57066.